Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2019, 9:55 AM CDT for Carson County, Potter County, Randall County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2019, 9:55 AM CDT (14:55 UTC)
- Expired
- Apr 30, 2019, 10:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 3 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 2.9 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:52 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 30, 6:52 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 652 AM CDT Tue Apr 30 2019 .AVIATION... 12Z TAF Issuance...LIFR and IFR ceilings are expected through this morning as a line of storms progresses east across the Panhandles. Tempo groups were used at all three TAF sites to account for these thunderstorms and timing. By 18z the TAF sites should become clear of any thunderstorms with ceilings increasing to VFR. GUY has the chance to see some low clouds towards the end of the TAF period putting them into MVFR. Winds are from the northeast but will transition from the south by this afternoon. DHT and GUY may see winds from the north near the end of the TAF period. Wind speeds will remain light 5 to 10 knots across all TAF sites through the period. Rutt && .PREV DISCUSSION... /Issued 503 AM CDT Tue Apr 30 2019/ DISCUSSION... A rather complicated forecast for today is in the offing. The upper level shortwave trof seen on satellite imagery movg across northern Arizona is tracking a bit slower than earlier model runs of the past few days had projected. Latest short and hi-res models suggest this feature will head towards the four corners area by 12Z this morning, then across northern New Mexico by 18Z today, and finally across the western half of Kansas by 00Z this evening. Nearly all models that develop precipitation have now extended the pops well into the morning hours before rapidly diminishing from west to east this afternoon. Have reflected the forecast for today in that fashion with highest overall pops in eastern sections, followed by central zones, and lowest values across the western sections. Pops are then lowered for this afternoon, eventually restricted to eastern zones by mid afternoon. A few storms may become strong to marginally severe, mainly eastern half of the area, with hail the primary threat. A brief break in the precipitation threat is expected tonight through Wednesday. Another cold front is poised to move through the OK and TX Panhandles Wednesday night with breezy north winds in its wake along with cooler temperatures for Thursday. This front may set off a few showers and tstms Wednesday night over the eastern sections, and have included slgt chc pops for this area. The threat for additional showers and tstms is forecast to return to all of the OK and TX Panhandles Thursday night through early next week as the main steering flow remains favorable. However, medium range models are not in agreement with the overall upper air pattern durg this time period, which is not too unusual given that the flow pattern is somewhat blocky and split across the Pacific Ocean. The southern stream plus any embedded upper level shortwave trofs translating through it will likely be the main driving mechanism for potential shower and tstm development in our fcst area. Given the discrepancies among the medium range models, have kept the pops on the conservative side compared to superblend values pending better agreement. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/2
Hazardous weather outlook, Apr 30, 4:30 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 430 AM CDT Tue Apr 30 2019 OKZ001>003-TXZ001>020-317-302100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 430 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible today across the Oklahoma and Texas Panhandles. A few storms may become strong to marginally severe, with hail the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Wednesday night across eastern sections of the Oklahoma and Texas Panhandles, and then again Thursday night through Monday across the entire area. A few storms that develop during these time periods will have the potential to become strong to severe, with large hail and damaging winds the primary threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary today. 02
In the hours before
Special weather statement, Apr 30, 8:48 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
848 AM CDT Tue Apr 30 2019
TXZ007-012-301415-
Potter TX-Moore TX-
848 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POTTER AND
SOUTHEASTERN MOORE COUNTIES UNTIL 915 AM CDT...
At 848 AM CDT, Doppler radar was tracking a strong thunderstorm over
Masterson, or 15 miles south of Dumas, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Four Way, Masterson and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3557 10208 3584 10185 3567 10162 3565 10162
3547 10194
TIME...MOT...LOC 1348Z 222DEG 28KT 3564 10191
DGWSpecial weather statement, Apr 30, 9:20 AM CDT, 35 minutes before
Special Weather Statement National Weather Service Amarillo TX 920 AM CDT Tue Apr 30 2019 TXZ011-012-016-017-301445- Potter TX-Randall TX-Deaf Smith TX-Oldham TX- 920 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER COUNTIES UNTIL 945 AM CDT... At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Bushland, or 15 miles northwest of Canyon, moving northeast at 35 mph. Penny size hail will be possible with this storm. Locations impacted include... Bushland. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3497 10226 3507 10234 3529 10216 3510 10193 TIME...MOT...LOC 1420Z 225DEG 29KT 3509 10217 DGW
Special weather statement, Apr 30, 9:48 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
948 AM CDT Tue Apr 30 2019
TXZ018-301515-
Armstrong TX-
948 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARMSTRONG COUNTY
UNTIL 1015 AM CDT...
At 948 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Wayside, or 21 miles south of Claude, moving northeast
at 35 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Armstrong County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 10135 3491 10109 3484 10109 3475 10117
3475 10145
TIME...MOT...LOC 1448Z 206DEG 31KT 3481 10130
DGWSpecial weather statement, Apr 30, 9:50 AM CDT, 5 minutes before
Special Weather Statement National Weather Service Amarillo TX 950 AM CDT Tue Apr 30 2019 TXZ012-017-301515- Potter TX-Randall TX- 950 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 1015 AM CDT... At 950 AM CDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Amarillo, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Amarillo, Bushland and Mescalero Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3503 10200 3513 10213 3541 10186 3520 10162 TIME...MOT...LOC 1450Z 227DEG 33KT 3515 10192 DGW
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:48 AM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Apr 30, 9:20 AM CDT | Special Weather Statement | AMA | Randall | 25 min |
| Apr 30, 9:48 AM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| Apr 30, 9:50 AM CDT | Special Weather Statement | AMA | Potter | 25 min |
| Apr 30, 10:41 AM CDT | Special Weather Statement | AMA | Carson | 19 min |
| Apr 30, 10:50 AM CDT | Special Weather Statement | AMA | Wheeler | 25 min |
| Apr 30, 10:57 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 18 min |
| Apr 30, 11:08 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Hemphill, Wheeler | 37 min |
| Apr 30, 11:15 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Roberts | 12 min |
| Apr 30, 11:50 AM CDT | Special Weather Statement | AMA | Gray | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.